MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY MIDLINE, 4F SL MAX; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POLY MIDLINE, 4F SL MAX; INTRAVASCULAR CATHETER
Catalog Number 4154108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of rear0842 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 7/26/2016- per sales representative, user facility reported that a midline catheter leaked after two days and was removed and replaced.On 08/08/2016 - facility contact reported that the midline leak was located "outside/inside the lumen".Contact stated that he did not nick the skin but noticed after a few days that the bio patch became wet after the patient received iv antibiotics.He stated that when the catheter was flushed, there was a leak coming from the exit site.He reported that when he was changing the dressing and flushed the line, "a sudden gush of blood came out from the exit site".He reported he inserted this line.The catheter was discontinued and he noticed the catheter was "crooked, not straight." on 08/08/2016 - facility contact reported that the catheter was placed in the upper arm and never in the ac.They use the basilica or cephalic vein.

Brand Name
POLY MIDLINE, 4F SL MAX
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5886834
Report Number3006260740-2016-00437
Device Sequence Number18963157
Product Code LJS
UDI-Device Identifier00801741037665
UDI-Public(01)00801741037665(17)171028(10)REAR0842
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number4154108D
Device Lot NumberREAR0842
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1